Public opinion surrounding marijuana and cannabinoids has transformed significantly over the past several decades. Cannabinoids, marijuana, and THC products are now allowed for medical use in many states. Far fewer states have legalized marijuana for recreational reasons, but even that would have been unimaginable even just ten or fifteen years ago.
Cannabinoids are any substances produced by the cannabis plant (basically, the marijuana plant). In spite of their recent legalization (in some states), we’re still learning new things about cannabinoids. It’s a common notion that cannabinoid compounds have extensive healing attributes. There have been conflicting studies about cannabinoids and tinnitus but research suggests there may also be negative effects like a strong connection between the use of cannabinoids and the development of tinnitus symptoms.
Cannabinoids come in numerous forms
There are numerous forms of cannabinoids that can be consumed presently. It’s not just pot or weed or whatever name you want to put on it. Other forms can include topical spreads, edibles, inhaled vapors, pills, and more.
Any of these forms that have a THC level higher than 0.3% are technically still federally illegal and the available forms will fluctuate by state. So it’s essential to be cautious with the use of cannabinoids.
The issue is that we don’t yet know much about some of the long-term side effects or complications of cannabinoid use. A good example is some new research into how your hearing is impacted by cannabinoid use.
Studies About cannabinoids and hearing
Whatever you want to call it, cannabinoids have long been associated with improving a wide range of medical disorders. According to anecdotal evidence vertigo, nausea, and seizures are just a few of the conditions that cannabinoids can help. So the researchers wondered if cannabinoids could help manage tinnitus, too.
Turns out, cannabinoids might actually cause tinnitus. Ringing in the ears was reported, according to the study, by 20% of the participants who used cannabinoids. And tinnitus was never previously experienced by those participants. What’s more, marijuana users were 20-times more likely to describe experiencing tinnitus symptoms within 24 hours of consumption.
Further research suggested that marijuana use could worsen ear-ringing symptoms in individuals who already have tinnitus. In other words, there’s some fairly persuasive evidence that cannabinoids and tinnitus don’t really mix all that well.
The research is unclear as to how the cannabinoids were consumed but it should be mentioned that smoking has also been connected to tinnitus symptoms.
Unknown causes of tinnitus
The discovery of this connection doesn’t reveal the underlying cause of the relationship. It’s quite clear that cannabinoids have an influence on the middle ear. But what’s producing that impact is a lot less evident.
There’s bound to be additional research. Cannabinoids today come in so many selections and forms that comprehending the fundamental connection between these substances and tinnitus might help individuals make better choices.
Don’t fall for miracle cures
There has definitely been no lack of marketing hype associated with cannabinoids in recent years. In part, that’s because of changing perceptions surrounding cannabinoids themselves (and, to an extent, is also a reflection of a wish to turn away from opioids). But this new research clearly demonstrates that cannabinoids can and do produce some negative effects, particularly if you’re uneasy about your hearing.
You’ll never be capable of avoiding all of the cannabinoid enthusiasts and evangelists in the world–the advertising for cannabinoids has been particularly aggressive lately.
But a strong link between cannabinoids and tinnitus is certainly implied by this research. So if you have tinnitus–or if you’re concerned about tinnitus–it may be worth avoiding cannabinoids if you can, no matter how many advertisements for CBD oil you might come across. The link between cannabinoids and tinnitus symptoms is unclear at best, so it’s worth using some caution.